Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 147, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 28, 2014, 3:36 PM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 28, 2014, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:46 PM CDT | HAIL 1 | Winnsboro, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS54 KJAN 282036
SVRJAN
LAC041-065-107-282130-
/O.NEW.KJAN.SV.W.0147.140428T2036Z-140428T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
MADISON PARISH IN NORTHEAST LOUISIANA...
NORTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 430 PM CDT
* AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LIDDIEVILLE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROWVILLE AROUND 350 PM CDT.
BAKERS AROUND 400 PM CDT.
TENDAL AROUND 410 PM CDT.
TALLULAH AROUND 420 PM CDT.
MANSFORD AND OMEGA AROUND 425 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3211 9188 3215 9190 3218 9183 3228 9177
3241 9156 3241 9149 3245 9148 3254 9133
3254 9114 3256 9110 3249 9112 3243 9102
3236 9100 3234 9096 3228 9094 3229 9098
3226 9098 3197 9188 3198 9190 3209 9192
TIME...MOT...LOC 2036Z 240DEG 43KT 3216 9177
HAIL...1.00IN
WIND...60MPH
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:41 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 28, 11:41 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT MON APR 28 2014
.UPDATE......SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING...
...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO EARLY TUESDAY...
.UPDATE...NOT MANY UPDATES MADE TO GOING FORECAST AS SEVERE
WEATHER OUTBREAK REMAINS ON TRACK FOR LATE THIS MORNING AND
ESPECIALLY INTO THIS AFTERNOON AND EVENING WHERE STRONG AND POSSIBLY
LONG TRACK TORNADOES COULD OCCUR. CAUTION IS HIGHLY ADVISED FOR
THIS POTENTIALLY LIFE THREATENING AND DANGEROUS SITUATION.
.DISCUSSION...INITIAL LEAD S/WV RESPONSIBLE FOR THIS MORNINGS ACTIVELY
IS LIFTING NE AWAY FROM THE REGION RESULTING IN A WEAKENING TREND OF
THAT ACTIVITY. HOWEVER, A CYCLONICALLY CURVED H5-H3 JET STREAK IS
OBSERVED ON WV CHANNELS...REGIONAL VAD WIND PROFILES AND IN NWP
SURGING INTO THE NW DELTA AND THE ARKLAMISS AT THIS HOUR. THIS
SIGNATURE COUPLED WITH NEAR 2000 J/KG SBCAPE IS ALREADY INITIALIZING
ACROSS THE DELTA REGION WITH THE THIS NEXT AND MORE POTENT ROUND OF
SEVERE WEATHER EXPECTED FOR THE REGION. 0-1 KM ESRH REMAINS NEAR
200M2/S2 PER MESOANALYSIS AS OF 16Z BUT NWP SUITE SUGGESTS STEADILY
INCREASING LOW LVL SHEAR VALUES TOWARDS 300M2/S2 AND POSSIBLY HIGHER
THROUGH THE EARLY AFTN AND EVENING WHERE WORRISOME 0-1 KM EHI AND
STRONG TORNADO PARAMETERS VALUES INDICATE HEALTHY ENVIRONMENT CAPABLE
OF SUPPORTING SOME STRONG AND POSSIBLY LONG TRACK TORNADOES. SPC SSEO
UPDRAFT HELICITY SIGNALS SUGGEST THAT GREATEST RISK FOR THESE
TORNADOES COULD BE ACROSS NORTH CENTRAL AND NORTHEAST MISSISSIPPI
EXTENDING ALONG THE NATCHEZ TRACE CORRIDOR TOWARDS THE JACKSON
METROPLEX MID TO LATE AFTERNOON INTO THE EVENING. A COUPLE OF ROUGE
STORMS COULD ALSO DEVELOP SOUTH OF I-20 AND WITH LESS COMPETITION FOR
RESOURCES AND POTENTIALLY NON-BLOCKED INFLOW COULD BE TROUBLESOME.
THE TRENDS OF LOCAL WRF AND THE HRRR ECHO SPC SSEO HELICITY SIGNALS
THAT WHAT SEMI-DISCRETE STORMS DEVELOP WILL BE CAPABLE OF STRONG
ROTATING UPDRAFTS. NAM BUFR SOUNDINGS FOR JACKSON FOR MID AFTN
SUGGEST 0-3 SRH VALUES NEAR 500 M2/S2 WITH THIS ENVIRONMENT LIKELY IN
PLACE ALONG THE TRACE CORRIDOR. GRAPHICS HAVE BEEN UPDATED TO
REFLECT THIS HIGHER RISK AREA.
UPDATES ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND
DIRECTLY BELOW. /ALLEN/
&&
.AVIATION...MVFR CIGS WERE STILL BEING REPORTED AT 15Z IN THE SOUTH
BUT CIGS SHOULD RISE ABOVE 3KFT BY 17Z AREAWIDE. BREEZY SOUTH WINDS
OF 15-20KTS WITH GUSTS 30KTS AWAY FROM STORMS TODAY. CONDITIONS
COULD DETERIORATE THIS AFTN INTO THE EVENING AS WIDESPREAD
TSTMS...SOME SEVERE WL BE PSBL. AWAY FROM STORMS...MVFR CIGS WL
REDEVELOP TONIGHT AREAWIDE. STRONGER SW WINDS AND ANOTHER ROUND OF
POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...ESPECIALLY OVER THE
SE HALF OF THE AREA. /22/
&&
.PREV DISCUSSION... /ISSUED 350 AM CDT MON APR 28 2014/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
SEVERAL ROUNDS OF SIGNIFICANT SEVERE WEATHER HAZARDS ARE EXPECTED TO
IMPACT THE REGION TODAY THROUGH TUESDAY ALONG WITH SOME POSSIBLE
SIGNIFICANT FLOODING FROM HEAVY RAINFALL. TODAY STILL LOOKS TO BE
PARTICULARLY VOLATILE...ESPECIALLY WITH THE STRONG SHEAR IN PLACE.
THE LATEST SATELLITE IMAGERY SHOWED A STRONG CLOSED STORM
CIRCULATION OVER THE CENTRAL PLAINS AROUND NEBRASKA WITH SEVERE
CONVECTION PUSHING ACROSS THE ARKLATEX. A SERIES OF VORT LOBES
WERE ROTATING AROUND THE CLOSED STORM SYSTEM WHICH WAS BRINGING
ASCENT FOR CONVECTIVE FORMATION. A STRONG JET STREAM WAS PIVOTING
AROUND THE SOUTHERN AXIS OF THE CLOSED SYSTEM. THERE WAS AN
ASSOCIATED 985 MB SURFACE LOW WITH AS ASSOCIATED COLD FRONT AND DRY
LINE EXTENDING DOWN INTO TEXAS. WE WERE IN THE WARM SECTOR WITH
DEWPOINTS IN THE MID 60S TO AROUND 70. THE ATMOSPHERE HAD GOOD JET
DYNAMICS ...STRONG VERTICAL SHEAR(EFFECTIVE BULK SHEAR 40-60 KNOTS
AND INSTABILITY IN PLACE FOR MULTIPLE ROUNDS OF A SEVERE WEATHER
OUTBREAK FOR FOR TODAY THROUGH TUESDAY.
FOR TODAY A STRONG SHORTWAVE WILL ROTATE AROUND THE CLOSED SYSTEM
WHILE THE STORM SYSTEM WILL CONTINUE TO DEEPEN. HEIGHT FALLS...
STRONG LAPSE RATES...STRONG DYNAMIC SHEAR AND INSTABILITY WILL
PUSH INTO THE REGION. THIS COULD HELP SEVERE CONVECTION TO DEVELOP
ACROSS THE WEST EARLY AND SPREAD ACROSS THE REGION DURING THE DAY.
THE BROKEN LINE OF DISCRETE SUPERCELL STORMS TO THE WEST WILL PUSH
ACROSS THE REGION TODAY. THE MODEL SOUNDINGS CONTINUE TO SHOW
IMPRESSIVE SIGNATURES FOR ALL MODES OF SEVERE WEATHER FOR TODAY
THROUGH TUESDAY INCLUDING THE RISK OF SOME STRONG TORNADOES. THE
FIRST ROUND WILL AFFECT THE WESTERN AREAS THIS MORNING AND MARCH
ACROSS THE REGION DURING THE DAY. THE SURFACE BOUNDARY/DRYLINE WILL
BE SLOWLY APPROACHING FROM THE WEST. LATEST SPC WRF SHOWS SOME STRONG
MAXIMUM UPDRAFT HELICITY VALUES WITH THESE STORMS. AS WE GO INTO
TONIGHT EXPECT SOME MORE DEVELOPMENT FROM THE WEST. ALOT WILL DEPEND
HOW THE CONVECTIVE FEATURES WILL DEVELOP DURING THE PERIOD FOR BRIEF
PERIODS OF LULLS BETWEEN ROUNDS OF SEVERE WEATHER. SPC HAS PUT MOST
OF THE REGION UNDER A MODERATE RISK FOR DAY ONE. ALSO THE LOCAL WRF
SHOWS IMPRESSIVE UPDRAFT HELICITY IN THE NORTHEAST FOR LATE THIS
AFTERNOON WITH THESE STORMS FROM DISCRETE SUPERCELLS.
HEAVY RAIN WILL ALSO BE A CONCERN FOR TODAY THROUGH EARLY TUESDAY
WITH STRONG UPPER DIVERGENCE. MODELS SOUNDINGS AND CROSS SECTIONS SHOWS
STRONG ASCENT FOR THE INFLOW OF GULF MOISTURE WITH PWATS AROUND 1.8
INCHES. THE DAY ONE GRAPHIC FOR EXCESSIVE RAIN SHOWS A MODERATE RISK
ACROSS MOST OF THE AREA. SOME OF THE WRF MODELS SHOWS SOME POSSIBLE
TRAINING ACROSS SOME OF OUR RIVER BASINS. CORFIDI VECTORS SHOWS SOME
RIDGING MOVING ACROSS THE REGION FOR SOME TRAINING OF CELLS FOR HEAVY
RAINFALL AND SOME POSSIBLE BACKBUILDING. WPC SHOWS 2 TO 4 INCH
RAINFALL AMOUNTS ACROSS THE REGION. SO WITH THAT IN MIND HAVE
EXPANDED THE TIME OF THE CURRENT WATCH AS WELL AS ADDED THE SOUTHEAST
PORTION OF THE REGION AT 22Z UNTIL 12Z TUESDAY.
FOR TUESDAY AND TUESDAY NIGHT...ANOTHER STRONG SHORTWAVE WILL ROTATE
AROUND THE CLOSED SYSTEM OVER NORTHERN MISSOURI. MODELS SHOWS THAT THE
LOW LEVEL INFLOW WILL WEAKEN SOME IN THE LOW LEVELS OF 850 MBS AND
BELOW. THIS WILL WEAKEN THE BULK SHEAR SOME IN THE 1 AND 2 KM LAYER.
HOWEVER THE DEEP LAYER SHEAR 0-6 KM WILL MAKE UP FOR IT WITH READINGS
FROM 60 TO NEAR 100 KNOTS. THIS COMBINED WITH STRONG INSTABILITY WILL
KEEP ALL MODES OF SEVERE WEATHER ON TRACK. THE SURFACE BOUNDARY WILL
MOVE THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. EXPECT THE
BULK OF THE SEVERE WEATHER TO AFFECT MAINLY THE EAST HALF OF THE
REGION AND EXIT OUT OF THE ARKLAMISS BY EARLY TUESDAY EVENING.
AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS TEMPS FOR DAILY HIGHS AND
CLOSE TO CURRENT FORECAST FOR NIGHTLY LOWS. MOS GUIDANCE LOOKED A LITTLE
COOL FOR THE NIGHTLY LOWS./17/
LONGTERM...WEDNESDAY THROUGH SUNDAY...DESPITE CONTINUED MID/UPPER
LEVEL SW FLOW STILL STREAMING MOISTURE OVER THE REGION WED/THU...LOW
LEVEL NORTHERLY FLOW BEHIND SURFACE BOUNDARY...BY NOW OVER AL...WILL
HAVE SCOURED OUT MAJORITY OF APPRECIABLE MOISTURE. WHILE BOTH THE
GFS AND ECMWF SHOW THIS SCENARIO...GFS MOS WANTS TO PAINT SLIGHT
POPS FOR MUCH OF THE PERIOD WITH NO QPF AT ALL. DO AGREE THAT THERE
WILL BE SOME SLIGHT CHANCE FOR PASSING MID LEVEL WAVE ON
FRIDAY...BUT NOT ALL DURING THE WEEK LEADING UP TO THEN. HAVE CUT
POPS FOR WED/THU AND AGAIN SAT/SUN AS PATTERN JUST DOES NOT LOOK
CONDUCIVE FOR APPRECIABLE...IF ANY...PRECIPITATION. ECMWF SHOWING
SOME CAPES AROUND 500 J/KG AVAILABLE FOR FRIDAY AFTERNOON...WILL ADD
SOME POSSIBILITY FOR THUNDER TO THE EXPECTED SHOWERS.
TEMPS DURING THIS TIMEFRAME WILL BE UNSEASONABLY COOL AND SOME 10 TO
15 DEGREES BELOW NORMAL. DESPITE THE COOL NIGHTTIME LOWS IN THE
40S...TEMPS STILL WILL BE JUST A LITTLE BIT TOO WARM FOR FROST
CONCERNS./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 68 83 55 / 76 90 59 29
MERIDIAN 85 66 84 55 / 56 100 73 51
VICKSBURG 85 66 82 54 / 84 82 44 22
HATTIESBURG 86 69 85 60 / 40 100 55 31
NATCHEZ 84 69 83 54 / 72 81 36 15
GREENVILLE 83 63 79 52 / 87 79 49 23
GREENWOOD 82 65 81 53 / 86 99 61 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-019-025>052.
FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH TUESDAY
MORNING FOR MSZ055>058-063>066-072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-075.
&&
ALLEN/22/17/26Hazardous weather outlook, Apr 28, 4:56 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT MON APR 28 2014 ARZ074-075-LAZ007-MSZ018-019-034-291000- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT TORNADOES RISK...ELEVATED TIMING...MAINLY TODAY FLOODING RISK...ELEVATED TIMING...MAINLY TODAY A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT. STRONG TORNADOES WILL BE A POSSIBILITY. FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY. TORNADOES WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ008-009-015-016-023>026-MSZ025>033-035>065-291000- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES FOR TODAY THROUGH TONIGHT FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE REGION TODAY INTO TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI DURING THE DAY TUESDAY. FOR LOCATIONS IN MISSISSIPPI WEST OF THE INTERSTATE 55 CORRIDOR FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE DURING THE DAY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ066-072>074-291000- JONES-MARION-LAMAR-FORREST- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...MAINLY TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING AN ELEVATED RISK OF SEVERE THUNDERSTORMS AND TORNADOES IN THE SHORT TERM PERIOD. THIS RISK SHOULD SHOULD MAINLY HOLD OFF UNTIL MONDAY AFTERNOON ALTHOUGH A LOW RISK OF SEVERE STORMS WILL EXIST IN THESE AREAS BEFORE THIS TIME. THE POSSIBILITY OF FLOODING WILL ALSO INCREASE GREATLY BY LATE AFTERNOON. IN ADDITION...SOUTH WINDS GUSTING UP TO 30 MPH WILL BE POSSIBLE THROUGH TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE ARE CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER ACROSS MUCH OF SOUTHEASTERN MISSISSIPPI ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 28, 2:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TORNADO 4 NW TINSLEY 32.77N 90.51W
04/28/2014 YAZOO MS STORM CHASER
REPORT OF TORNADO ON THE GROUND.
&&
DLLocal storm report, Apr 28, 2:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL FLORA 32.55N 90.31W
04/28/2014 M1.00 INCH MADISON MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL FALLING IN FLORA.
&&
MMELocal storm report, Apr 28, 2:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 W BLACK HAWK 33.32N 90.05W
04/28/2014 E1.00 INCH CARROLL MS EMERGENCY MNGR
&&
DLLocal storm report, Apr 28, 3:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO LODI 33.55N 89.52W
04/28/2014 MONTGOMERY MS TRAINED SPOTTER
SPOTTER REPORTS OF A TORNADO NEAR LODI.
&&
DLLocal storm report, Apr 28, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 2 E LODI 33.55N 89.49W
04/28/2014 WEBSTER MS TRAINED SPOTTER
SPOTTER REPORTS OF A TORNADO NEAR LODI.
&&
DLLocal storm report, Apr 28, 3:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 NE HESTERVILLE 33.24N 89.59W
04/28/2014 E1.75 INCH ATTALA MS EMERGENCY MNGR
REPORTED 4 MILES EAST OF THE CARMACK COMMUNITY
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Apr 28, 8:21 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 39 min |
| Apr 28, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 54 min |
| Apr 28, 12:09 PM CDT | Special Weather Statement | JAN | Richland | 31 min |
| Apr 28, 12:32 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 43 min |
| Apr 28, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland | 46 min |
| Apr 28, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 61 min |
| Apr 28, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 55 min |
| Apr 28, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 52 min |
| Apr 28, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.